High Wind, Guadalupe Mountains of Culberson County
- When
- October 31, 1:00 AM MST to 5:00 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- RAWS
Strong winds occurred in the Guadalupe Mountains as the base of an upper trough moved over the region.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Strong winds occurred in the Guadalupe Mountains as the base of an upper trough moved over the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Oct 30, 9:58 PM MST, 3 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1158 PM CDT Wed Oct 30 2013 .DISCUSSION... The latest Aviation Discussion is below. && .AVIATION... Scattered showers will likely affect only KINK and KMAF from 31/06Z to 31/07Z, before moving east of all area TAF sites. VFR conditions will prevail thereafter, although west to northwest winds will be gusty at times overnight and again through the afternoon. 67 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 122 PM CDT WED OCT 30 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-311830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 122 PM CDT WED OCT 30 2013 /1222 PM MDT WED OCT 30 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THE REST OF THE AFTERNOON AND EVENING... MAINLY OVER THE PERMIAN BASIN AND LOWER TRANS PECOS. A FEW STORMS COULD BECOME STRONG AND CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WIND. WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, October 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 476139, 476138.